Alert archive / Kansas / Heat Advisories in 2021
Heat Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this heat advisory at Aug 10, 2021, 12:40 PM CDT for Saline County, Kansas. It took effect at Aug 10, 2021, 8:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2021, 12:40 PM CDT (17:40 UTC)
- In effect from
- Aug 10, 2021, 8:00 PM CDT
- Expired
- Aug 11, 2021, 8:00 PM CDT
- In force
- 24 hr
- Issued by
- NWS Wichita, KS
County Saline County, KS
The radar
The Topeka radar (KTWX), 125 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2232 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted.
026 WWUS73 KICT 101740 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1240 PM CDT Tue Aug 10 2021 KSZ049-110745- /O.CAN.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/ /O.NEW.KICT.HT.Y.0005.210811T0100Z-210812T0100Z/ Saline- Including the city of Salina 1240 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Saline County. * WHEN...On Wednesday afternoon and evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ032-033-047-048-101845- /O.CAN.KICT.HT.Y.0004.000000T0000Z-210811T0100Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 1240 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY IS CANCELLED... Clouds and scattered storms have resulted in slightly lower temperatures and the heat advisory has been cancelled. $$ KSZ050-067-082-091-110100- /O.CON.KICT.HT.Y.0004.000000T0000Z-210811T0100Z/ Rice-Reno-Kingman-Harper- Including the cities of Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 1240 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat indices topping out in the 105 to 107 degree range. * WHERE...Portions of central and south central Kansas. * WHEN...Through 8 PM CDT Tuesday. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. Make sure to stay properly hydrated and take frequent breaks. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ051>053-068>072-083-092>096-098>100-110745- /O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/ McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen- Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1240 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...Southeast Kansas. * WHEN...From noon today to 8 PM CDT Wednesday. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. Make sure to stay properly hydrated and take frequent breaks. * ADDITIONAL DETAILS...Impactful heat and humidity may continue beyond Wednesday for part of the area. Additionally, warm overnight low temperatures only falling into the upper 70s will add to the impact of the heat, especially for those without air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
3 follow-up statements
091 WWUS73 KICT 110054 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 754 PM CDT Tue Aug 10 2021 KSZ050-067-082-091-110200- /O.EXP.KICT.HT.Y.0004.000000T0000Z-210811T0100Z/ Rice-Reno-Kingman-Harper- Including the cities of Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 754 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Heat indices have dropped below 105. $$ KSZ051>053-068>072-083-092>096-098>100-111500- /O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/ McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen- Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 754 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...Southeast Kansas. * WHEN...From noon today to 8 PM CDT Wednesday. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. Make sure to stay properly hydrated and take frequent breaks. * ADDITIONAL DETAILS...Impactful heat and humidity may continue beyond Wednesday for part of the area. Additionally, warm overnight low temperatures only falling into the upper 70s will add to the impact of the heat, especially for those without air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ049-111500- /O.CON.KICT.HT.Y.0005.210811T0100Z-210812T0100Z/ Saline- Including the city of Salina 754 PM CDT Tue Aug 10 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT WEDNESDAY... * WHAT...Heat index values up to 105 expected. * WHERE...Saline County. * WHEN...On Wednesday afternoon and evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Impactful heat and humidity may continue beyond Wednesday for part of the area. Additionally, warm overnight low temperatures only falling into the upper 70s will add to the impact of the heat, especially for those without air conditioning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
569 WWUS73 KICT 110818 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 318 AM CDT Wed Aug 11 2021 KSZ032-033-047-048-050-067-082-091-120100- /O.EXA.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno-Kingman-Harper- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, Hutchinson, Kingman, Anthony, Harper, and Attica 318 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 103 to 106. * WHERE...Portions of central and south-central Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Martin KSZ051>053-068>072-083-092>096-098>100-120100- /O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/ McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen- Sedgwick-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 318 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...South-central and southeast Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Impactful heat and humidity may continue into Thursday, especially southeast Kansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Martin KSZ049-120100- /O.CON.KICT.HT.Y.0005.000000T0000Z-210812T0100Z/ Saline- Including the city of Salina 318 AM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...Saline County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Martin
801 WWUS73 KICT 112043 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 343 PM CDT Wed Aug 11 2021 KSZ070>072-094>096-098>100-121045- /O.EXT.KICT.HT.Y.0004.000000T0000Z-210813T0100Z/ Greenwood-Woodson-Allen-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 343 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THURSDAY... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...southeast Kansas. * WHEN...Until 8 PM CDT Thursday. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ032-033-047-048-050>053-067>069-082-083-091>093-120100- /O.CON.KICT.HT.Y.0004.000000T0000Z-210812T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-McPherson-Marion-Chase-Reno- Harvey-Butler-Kingman-Sedgwick-Harper-Sumner-Cowley- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, and Arkansas City 343 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...central and south central Kansas. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. * ADDITIONAL DETAILS...Impactful heat and humidity may continue into Thursday, especially southeast Kansas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ KSZ049-120100- /O.CON.KICT.HT.Y.0005.000000T0000Z-210812T0100Z/ Saline- Including the city of Salina 343 PM CDT Wed Aug 11 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...Heat index values of 104 to 109 degrees. * WHERE...Saline County. * WHEN...Until 8 PM CDT this evening. * IMPACTS...High temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Aug 10, 6:32 AM CDT, 6 hours 8 minutes earlier.
Area forecast discussion, Aug 10, 6:32 AM CDT, 6 hours 8 minutes before
Area Forecast Discussion National Weather Service Wichita KS 632 AM CDT Tue Aug 10 2021 .SHORT TERM...(Today through Wednesday night) Issued at 331 AM CDT Tue Aug 10 2021 * Conditional risk of scattered, severe thunderstorms through mid- week, and possibly beyond * Impactful heat and humidity through mid-week Convection ongoing early this morning across north-central Kansas has been focused along the nose of a veering LLJ that is interacting with a convectively-induced outflow boundary from last night. As the LLJ continues to veer out this morning, the 850mb layer will dry out some thanks to more of a downslope component off the High Plains. This combined with weakening moisture transport should lead to a gradual decrease of the AM convection. That said, continued modest WAA may allow some festering of elevated convection through mid to late morning. This afternoon and evening, a SFC low will translate northeast from Dodge City to Salina, setting up a narrow zone of enhanced convergence during peak heating. As the low moves northeast, the SFC flow will become more southwesterly, which should allow a zone of drier dewpoints (50s/60s) to advect northeast into central Kansas. Despite the potential for some drier boundary layer air, the SW flow will also be a warm one, with strong diabatic heating likely pushing temps to near/above 100 degrees. The warm temps should offset the drier air, allowing for a modest weakening of the cap, even in the presence of 13-15C temps aloft. The combination of strong convergence, a weakening cap, and perhaps a little glancing influence of a 40-50kt upper jet, may be sufficient for a few storms to develop in the vicinity of the SFC low and trailing SFC boundary in the 4pm-10pm timeframe today. Deep layer shear will be weak (20- 30kt), favoring high-based multicell clusters. The deeply-mixed sub- cloud layer and strong DCAPE should lead to primarily a damaging wind threat (up to 65 mph). However, effective SRH around 150 m2/s2 and moderate instability may allow some transient/brief rotating updrafts capable of hail (maybe up to quarter to half dollar size). The nocturnal LLJ, and associated lift, this evening looks to be focused more to our N/NE and the convective threat should focus more to our NE with time. At this time, it appears the greatest risk for a few severe storms through tonight will be along the I-70 corridor. Areas further south will be facing warm temps aloft, negligible forcing, and a stronger cap. Based on this, it appears unlikely that severe storms will be able to develop across southern KS. On Wednesday, a cold front will be dropping southeast out of Nebraska, which may enhanced the convergence along the residual frontal zone from today. Barring convective augmentation to the location, this may setup a renewed risk of storms along the I-70 corridor, but possibly as far south as the HWY 54/400 corridor. Shear looks even weaker on Wednesday, but instability will still be moderate (2000-2500 j/kg MLCAPE). Once again, damaging wind appears to be the primary threat, but a marginal hail threat cannot be ruled out. Initiation, period, will probably hinge on whether or not the above-mentioned front and enhanced convergence materializes, especially with continued warm temps aloft. As for heat headlines, dewpoints this morning are into the low to mid 70s areawide, with some upper 70s being observed (impressive!). Those highest dewpoints should mix out some today, especially central Kansas, but with strong heating should still lead to a widespread area of 103-108 degree heat indices. Across southeast Kansas, less mixing will occur and heat indices could approach 110 degrees. A subtle drop in dewpoints is forecast for Wednesday, shifting the highest threat of dangerous heat and humidity east some. Based on all of this, we'll go areawide for the Advisory today, but only extend a portion of the Advisory into Wednesday. The extended portion of the Advisory will now include the Wichita metro and Salina (basically the I-135 corridor and points east). Further extensions may be needed into Thursday, mainly SE KS. Martin .LONG TERM...(Thursday through Monday) Issued at 331 AM CDT Tue Aug 10 2021 Medium range model guidance have begun to trend a bit more westward with upper level ridging over the Rockies. This gives a higher probability of some heat relief, both from lower temperatures and possibly a continued risk of thunderstorms. Martin && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 631 AM CDT Tue Aug 10 2021 VFR conditions are expected for most locations over the next 24 hours. For the evening hours, a weak diffuse frontal will linger along Interstate 70, which may lead to the development of SHRA/TSRA for the late evening hours near the KSLN taf site. So will go with a VCTS after 00z/Wed. Think the convection will grow upscale late this evening, so will go with prevailing SHRA/VCTS after 02z, with a tempo group from reduced vsbys and possibly some variable gusty winds of 25-40 kts. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 100 75 100 75 / 10 20 10 20 Hutchinson 102 75 100 73 / 20 20 10 20 Newton 99 76 98 74 / 20 20 10 20 ElDorado 98 76 98 75 / 10 20 10 20 Winfield-KWLD 98 76 98 75 / 0 10 10 10 Russell 100 72 102 71 / 20 20 10 10 Great Bend 98 71 96 71 / 20 20 10 10 Salina 101 75 101 74 / 20 30 10 20 McPherson 99 74 98 73 / 20 30 10 20 Coffeyville 96 76 96 75 / 0 10 10 10 Chanute 95 76 96 76 / 10 10 10 10 Iola 94 76 95 76 / 10 10 10 10 Parsons-KPPF 96 76 96 75 / 0 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT Wednesday for KSZ049-051>053- 068>072-083-092>096-098>100. Heat Advisory until 8 PM CDT this evening for KSZ032-033-047-048- 050-067-082-091. && SHORT TERM...RM LONG TERM...RM AVIATION...Ketcham
Hazardous weather outlook, Aug 10, 4:46 AM CDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 446 AM CDT Tue Aug 10 2021 KSZ032-033-047>053-067>072-082-083-091>096-098>100-111000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 446 AM CDT Tue Aug 10 2021 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight A few thunderstorms may develop across parts of central Kansas this afternoon through this evening. If thunderstorms develop, severe weather will be possible, including wind gusts to 65 mph and hail up to half dollar size. Heat indices of 103 to 108 degrees are expected across the entire area today. Please see the latest Heat Advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A continued risk of thunderstorms is possible through the end of the week. Please stay tuned for updates on the potential hazards and the areas at greatest risk. Heat indices of 103 to 108 degrees are likely again on Wednesday, especially along and east of Interstate 135. Please see the latest Heat Advisory for additional details. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight, but any reports of severe weather are always appreciated. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict Martin
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 3:07 AM CDT | Special Weather Statement | ICT | Lincoln | 38 min |
| Aug 10, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln | 30 min |
| Aug 10, 4:15 PM CDT | Special Weather Statement | ICT | Chase | 30 min |
| Aug 10, 4:29 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Harvey, Marion | 29 min |
| Aug 10, 4:59 PM CDT | Special Weather Statement | ICT | Chase | 31 min |
| Aug 10, 6:37 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 68 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.